What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 3:04 PM EST, 56 minutes earlier.
Area forecast discussion, Jul 22, 3:04 PM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
404 PM EDT Mon Jul 22 2019
.SYNOPSIS...
A cold front will slowly make its way offshore through Tuesday, with
multiple waves of low pressure riding along it. By Wednesday, that
front should push further offshore, with high pressure building in
behind it. This large area of high pressure will continue to
influence our weather from the middle of this week into the weekend
and through beginning of next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Severe weather and flash flooding threat continues into this
evening...
Storms beginning to pop over eastern PA into northern NJ in
unstable environment. At the surface, low pressure beginning to
develop over eastern PA along a diffuse frontal boundary while
in the upper levels shortwave energy associated with deepening
upper level trough is approaching from the west.
As we head through the late afternoon into early this evening,
Expect convection to become better organized...likely taking the
form of a line or line segments moving into our eastern PA zones and
affecting the I-95 corridor and points S/E over NJ and the
Delmarva during roughly the 5-8 pm time frame. Given ML CAPES
of 1500-2000 j/kg with effective bulk shear near 35 knots this
should allow for line to sustain itself and produce a good
potential for severe weather. Damaging winds look to be the
biggest threat given modest wind field aloft and steep low level
lapse rates which should help to aid in bringing downdrafts to
the surface. Do still have concerns that there could be
potential for isolate tornadoes with the most likely spot for
this being near and north of the front over portions of northern
NJ along the I-78 / I- 80 corridor where winds will be more
backed in the low levels. This heightened risk should also
extend west into adjacent portion of eastern PA. Finally,
flooding/flash flooding remains a threat given very high PWATs
though the one mitigating factor is that storms should be fast
moving.
By the mid evening, first round of convection should be off to the
east with a relative lull in activity likely as low pressure moves
east across Long Island. However the problem is that the trailing
front will get hung up across the area with upper level trough still
lagging off to the west over the Ohio Valley. And then by the late
evening into the overnight period (11pm - 2am) as more shortwave
energy arrives this should result in another wave developing along
the front with additional widespread showers and possible
embedded storms moving in from the SW. At this time front should
be hung up right around the I-95 corridor and it's this area we
are particularly concerned about for potentially heavy
showers/storms overnight as PWATs will remain very high with
some elevated instability to work with. Thus, flooding/flash
flooding still a threat especially if heavy rain hits areas
that happen to have also gotten hard hit this evening. Severe
weather threat by this time will be lower though. It will still
be another fairly warm and muggy night near and south of the
front across the urban corridor and points S/E with lows still
only getting down to the low 70s with high dew points as well.
It will be cooler north of here though with lows in the 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
By Tuesday morning, second wave of low pressure will be slowly
moving off the New Jersey coast and this will help to gradually
drag the front farther south finally. As such, expect
rain/showers continuing into the early morning at least along
and south of the I-95 corridor with this activity gradually
ending from north to south through the late morning into the
afternoon with the frontal passage. Any of this additional rain
occuring Tuesday should not be as heavy with diminishing
instability but could still exacerbate any flooding issues that
could be ongoing from earlier. Not expecting much sun as area
remains under influence of deep upper trough to the west and
front only lingers just off the coast. Highs will generally be
in the mid to upper 70s and with dew points in the 60s it will
certainly feel much more comfortable!
Forecast becomes a little tricky for late day Tuesday into
Tuesday night as yet one more wave may try to develop along
front just off the coast and this could bring in another round
of rain/showers...mainly for coastal areas. It shouldn't be
particularly heavy though.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Overview...
An extended stretch of mainly dry and seasonable weather is expected
for most of this week and into the weekend. At upper levels, a
lingering trough will remain over the East from Wednesday into
Thursday. This trough will weaken and shift southward through the
week as a ridge moves out of the Great Lakes and builds into
southern Canada and New England. At the surface, a broad region of
high pressure will exist downstream the ridge and upstream the
trough. This high will start the midweek period over the Midwest,
and as the upper level features slowly shift, the high will
gradually make its way eastward. It will not crest over our region
until the weekend. Even by early next week, we will probably
continue to feel the influence of this high. The resulting sensible
weather is something we really have not seen much of this year:
several consecutive days (at least) of dry and quiet weather.
Temperatures also look near normal for this period, as we are
between cooler than normal air to the south associated with the
lingering trough, and much warmer than normal air that will
build in with the ridge well to our north.
Dailies...
Wednesday... Our early week frontal system will still be departing
on Wednesday, and it looks like considerable cloud cover and
possibly some light showers may linger towards the coast especially
in the morning. As a wave of low pressure moves offshore, some
guidance is even hinting at an inverted-trough like feature which
could throw some light showers back into coastal NJ. However, the
trend for the day will be clearing skies and drier weather,
especially to the west. Temperatures only getting into the low 80s
in most areas with the cooler air behind the front.
Wednesday night-Saturday... Dry and quiet. A very gradual warming
trend in 850mb temperatures should yield a slow warming trend at the
surface, with each day generally a degree or two warmer than the
previous but no warmer than the upper 80s by Saturday. Dew points
should remain comfortable also, with those also showing just a slow
uptrend heading towards the weekend but remaining well away from
the oppressive territory we have seen.
Sunday-Monday... Temperatures should continue coming up slowly
during this period, with some 90s potentially returning to the
picture. Humidity will also continue to creep up, but . A weak
frontal system may approach on Sunday, with possibly some showers up
north. However, high pressure still looks to be the dominant feature
into early next week, and we will likely have to wait until later in
the week to see any more robust frontal systems.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Through 0z...Strong to severe storms likely to affect most
terminals during the 20z to 0z time frame. Expect restrictions
to IFR or lower with wind gusts of 35-40+ knots possible.
Tonight...First round of storms should be off the coast by 0z
but additional rounds of showers with possible storms likely
for the late evening into the overnight with cigs to at least
MVFR likely by this time to even IFR possible.
Tuesday...Rain/showers should be tapering off but MVFR
restrictions likely to continue for most sites through most of
the morning if not into the early afternoon in some places.
Outlook...
Wednesday... Mainly VFR, except MVFR possible at least through the
morning at MIV and ACY. Winds north-northeast at 5 to 10 kt.
Wednesday night-Saturday... An extended period of quiet, VFR
conditions is expected. Winds mainly light and variable, favoring
light easterly flow if anything.
&&
.MARINE...
Marginal SCA conditions at times for the coastal waters as low
pressure develops over PA then moves off the coast. Bigger
Story will likely be strong to severe storms moving over the
coastal waters (as well as the Delaware Bay) this evening and
these could produce wind gusts of 40-50 knots in the strongest
storms. These should be east of the waters by late evening.
For Tuesday, SCA level seas likely to continue most of the
morning even as winds diminish so SCA runs until noon.
Conditions sub SCA by Tuesday night but more rain/showers
possible with reduced visibilities as front will be stalled over
coastal waters.
Outlook...
Wednesday-Saturday... Winds and seas are expected to remain below
SCA criteria. 3 to 4 foot seas Wednesday diminish to mainly 2 to 3
feet for the remainder of the period.
RIP CURRENTS...
An increasing southerly wind fetch and building waves are
expected to create a moderate risk for the development of
dangerous rip currents today along the New Jersey shore. The
Delaware coastline is expected to have a low risk or the
development of dangerous rip currents today.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through Tuesday morning for PAZ054-055-
060>062-070-071-101>106.
Heat Advisory until 7 PM EDT this evening for PAZ070-071-102-
104-106.
NJ...Flash Flood Watch through Tuesday morning for NJZ001-007>010-
012>027.
Heat Advisory until 7 PM EDT this evening for NJZ015>019-021-
023-024.
DE...Flash Flood Watch through Tuesday morning for DEZ001>004.
Heat Advisory until 7 PM EDT this evening for DEZ001>004.
MD...Flash Flood Watch through Tuesday morning for MDZ008-012-015-
019-020.
Heat Advisory until 7 PM EDT this evening for MDZ008-012-015-
019-020.
MARINE...Small Craft Advisory until noon EDT Tuesday for ANZ450>455.
&&
Synopsis...O'Brien
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...O'Brien
Aviation...Fitzsimmons/O'Brien
Marine...Fitzsimmons/O'BrienHazardous weather outlook, Jul 22, 1:33 PM EST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
233 PM EDT Mon Jul 22 2019
NJZ001-007>010-PAZ054-055-060>062-101-103-105-231845-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
233 PM EDT Mon Jul 22 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
Thunderstorms this afternoon and evening could produce severe
weather with damaging winds and torrential downpours being the
biggest threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-PAZ102-231845-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Salem-Cumberland-Cape May-Eastern Chester-
233 PM EDT Mon Jul 22 2019
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Heat Advisory.
Severe Thunderstorm Watch.
Thunderstorms this afternoon and evening could produce severe
weather with damaging winds and torrential downpours being the
biggest threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-025-026-231845-
Eastern Monmouth-Coastal Atlantic-Coastal Ocean-
233 PM EDT Mon Jul 22 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
Thunderstorms this afternoon and evening could produce severe
weather with damaging winds and torrential downpours being the
biggest threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ024-231845-
Atlantic Coastal Cape May-
233 PM EDT Mon Jul 22 2019
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Heat Advisory.
Severe Thunderstorm Watch.
Thunderstorms this afternoon and evening could produce severe
weather with damaging winds and torrential downpours being the
biggest threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-231845-
Delaware Beaches-
233 PM EDT Mon Jul 22 2019
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Delaware.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Heat Advisory.
Severe Thunderstorm Watch.
Thunderstorms this afternoon and evening could produce severe
weather with damaging winds and torrential downpours being the
biggest threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-231845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
233 PM EDT Mon Jul 22 2019
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Thunderstorms this afternoon and evening could produce wind gusts in
excess of 35 knots.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ015-017>019-PAZ070-071-104-106-231845-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Montgomery-Lower Bucks-
233 PM EDT Mon Jul 22 2019
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Heat Advisory.
Severe Thunderstorm Watch.
Thunderstorms this afternoon and evening could produce severe
weather with damaging winds and torrential downpours being the
biggest threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ012-013-020-022-027-231845-
Middlesex-Western Monmouth-Ocean-Atlantic-Southeastern Burlington-
233 PM EDT Mon Jul 22 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
Heat index values in the upper 90s to around 100 degrees are
expected from late this morning to late this afternoon.
Thunderstorms this afternoon and evening could produce severe
weather with damaging winds and torrential downpours being the
biggest threats.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 22, 2:39 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
339 PM EDT Mon Jul 22 2019
PAZ060-222030-
Berks-
339 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BERKS COUNTY...
At 339 PM EDT, a strong thunderstorm was located over Pine Grove, or
10 miles northwest of Myerstown, moving east at 30 mph.
Locations impacted include...
Kutztown, Hamburg, Topton, Leesport, Shoemakersville, Bernville,
Strausstown, Lenhartsville and Centerport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4063 7600 4068 7590 4052 7565 4038 7626
4049 7643
TIME...MOT...LOC 1939Z 248DEG 24KT 4051 7639
MeolaLocal storm report, Jul 22, 3:03 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL POMPTON PLAINS 40.97N 74.30W
07/22/2019 M1.00 INCH MORRIS NJ PUBLIC
SOCIAL MEDIA VIDEO OF HAIL WHICH APPEARED UP
TO QUARTER SIZE. TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 22, 3:15 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 1 S DOVER 40.88N 74.56W
07/22/2019 MORRIS NJ FIRE DEPT/RESCUE
TREES AND WIRES DOWN ON PENN AVE. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 22, 3:29 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG ROXBURY 40.87N 74.66W
07/22/2019 MORRIS NJ 911 CALL CENTER
MULTIPLE REPORTS OF WIRES DOWN NEAR ROXBURY.
TIME ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 22, 3:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HEAVY RAIN 4 SW WANTAGE 41.24N 74.65W
07/22/2019 M2.05 INCH SUSSEX NJ TRAINED SPOTTER
FELL IN 110 MINUTES.
&&
JEOLocal storm report, Jul 22, 4:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 S WEST CHESTER 39.94N 75.60W
07/22/2019 CHESTER PA FIRE DEPT/RESCUE
TREE OR LIMB DOWN BLOCKING THE ROADWAY ON
SPRUCE AVE AT JONES LN. TIME ESTIMATED FROM
RADAR.
&&
JEO